Home Forum Topics Sexual Health IUD – Insertion & Period Reply To: IUD – Insertion & Period

#963
KS

Also right there with you! I had my Murena (5yr) IUD replaced a few months ago, and the pain was absurd. My doctor told me that mine was pretty “high up”, so I should expect a lot of pain during the procedure, but I couldn’t even speak post-appointment, and felt so nauseous. Luckily, the pain only last for about 12hrs, but definitely very unpleasant.

In terms of my period, after my first IUD I stopped getting my period entirely which personally, I loved. I know that’s not how most people feel, but I suffered from a lot of cramping and bloating and hormonal acne when I was on the pill, and it was such a relief to not have to worry about those things or about taking the pill regularly and consistently every day. I was worried at first when I didn’t get it, but I spoke to my doctor at the time and she told me that its not super uncommon to not get your period on your IUD. So with her reassurance, I felt good about it.

BUT after this second IUD, I have had my period every month pretty regularly. I’ve had it for about 5 months now, and I find it odd, since I had it removed/re-inserted at the same appointment, and is the exact same IUD so same hormones in it. I am hoping that maybe its just my body readjusting to it, but it is confusing, and even though we are having the opposite reactions, it is similar to what you’re dealing with. So I guess I’m still waiting to see how my body adjusts, but I think maybe theres still a chance your body will adjust and start having a period again? Just like how mine may go away? It’s unclear, but you’re not alone in wondering why your period is gone, and just wanted to say that happened to me with any first IUD!